MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CLEO; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CLEO; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7222-24
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Twenty-six samples were received along with one picture for evaluation.Visual inspection found the samples were decontaminated; six samples without its original packaging and twenty samples with its original packaging.The picture displayed the television (tv) antenna defect; the complaint was confirmed.However, there was no observed antenna or needle defect in the twenty-six samples inspected.According with the procedure, it should be verified that the needle is properly threaded inside of the cannula and that the tip of the cannula is flush or below at least one of the three needle heels.Root cause was determined to be a lack of following the procedure, pm-450 rev.113 section 2.13.An awareness notification was made to production personnel in order to explain the importance of adhering/following the procedure pm-450 rev.113.This remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).
 
Event or Problem Description
It was reported that the client had high blood glucose levels with multiple catheters and when the needle was triggered, it perforated the catheter.No patient injury was reported.

Brand Name
CLEO
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15369109
Report Number3012307300-2022-18070
Device Sequence Number1726354
Product Code FPA
UDI-Device Identifier10610586028359
UDI-Public10610586028359
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/20/2025
Device Catalogue Number21-7222-24
Device Lot Number3984449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown